Jump to content



Photo

Weaning From 20 Mg. 2 X A Day. Seems I Did It Wrong, Now What?


  • Please log in to reply
40 replies to this topic

#31 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,488 posts
  • LocationKent, UK

Posted 07 July 2019 - 03:35 PM

Unfortunately, just because the cymbalta is out of your BODY, it is not out of your SYSTEM. Your broken leg is healed, and you can walk again - but its not that easy. You stop smoking, but the nicotine cravings are still there. Your SYSTEM is still wired to expect Cymbalta, so you will feel all over the place.

 

As Hat said to me during my Cymbalta withdrawal... make sure you avoid anything that can cause stress because it is greatly amplified at these times. How right he was.

 

This is where you are at dear girl.

 

If you feel you absolutely need to get another med to stabalise and get you through your current circumstances, then that's what you must do. For now, just relax into each situation as best you can knowing that the withdrawal has ramped up your sensitivity. This is RTE... but an RTE on permanent sensitivity.


#32 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,607 posts
  • LocationMissouri

Posted 07 July 2019 - 03:51 PM

IUN is correct. Research has shown that antidepressants change the shape of the nerve endings and it takes up to 2 years for those nerve endings to return to normal AFTER completely off the medicine. That is why antidepressant and benzo withdrawal can be so difficult and long lasting. Many members take 2 or 3 years to recover (although 6 months to a year is fairly common.


#33 RTE0163

RTE0163

    Member

  • Members
  • PipPip
  • 14 posts

Posted 03 August 2019 - 08:07 PM

Wow...fishinghat...couldn't bring myself to answer you after that last post. "2 or 3 yrs to recover (although 6 months to a year is fairly common".

 

That left me wondering what the hell did I do. I just want to be the person I was before and not lose all this time.

 

That being said I am around 7 weeks off of Cymbalta. I have days when I am so emotional that I can't talk to anyone without crying. I have no energy to do anything on those days. Getting dressed, cooking meals, all take enormous effort. I met with my gynecologist to review my hormone levels, thyroid, etc. All are in normal ranges (for a woman in perimenopause). The only thing she had to offer is a supplement called Cerenity made by Ortho Molecular Products.

https://www.orthomol...s.com/cerenity/

 

I called my regular doctor and told him I was at my wits end, (while crying on the phone to his nurse). I really wanted him to refer me to a psychiatrist to find out if I should be treated with something/anything to help me feel like ME again. He researched the supplement that the gyno recommended and thought I should try it. I started one capsule a day for two weeks then can go up to two for a couple of weeks. 3 per day max. 

 

I wonder what your thoughts are on this supplement. Meaning have you ever heard of it? What do you think about the ingredients? And, also you spoke of prescriptions and Benadryl? Would you recommend either of these for the symptoms I have described?


#34 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,488 posts
  • LocationKent, UK

Posted 04 August 2019 - 07:34 AM

Amino acids and vitamins - and looks expensive. It really depends on the systems deficiencies. Gaba may be something that works - or otherwise just a feel-good chemical that provide a momentary pick-me-up. 5HTP needs to be taken at very regular intervals due to its short half life. Worth a shot in my opinion - there is nothing harmful there.

 

See what Hat says...


#35 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,607 posts
  • LocationMissouri

Posted 04 August 2019 - 08:43 AM

OK guys...
Cerenity is a supplement for people suffering from anxiety. It is designed to calm and relax. I am familiar with it.

Vitamin C and Niacin, no issue
Vitamin B6 way to high. B6 has a half life of 28 DAYS and can build up to toxic amounts easily. Causes an increase in any pain one suffers from as well as other issues. Vary popular with many people these days to take mega doses and the ER visits have increased dramatically.
Folate magnesium and Zinc no problem.
I think the B12 concentrations are too high but your body can handle pretty high doses. Given a 2 day half life I would be alittle concerned but all in all B12 toxicity is pretty rare.
Inositol dose a little high but OK.
Taurine is probably worthless for the withdrawal but won't hurt.
L-Theanine, 5htp good idea but that is a low dose.
GABA is worthless as a supplement as it does not cross the blood brain barrier and enter the brain.

 

I do not like taking compound supplements. If something causes a bad side effect then you will not know which one is the guilty party. I prefer to try one individual supplement at a time and find out what helps and what doesn't. Unluckily this can be more expensive and take more time. Allergic reactions are also a possibility with nearly all supplements and the more ingredients the more likely to have an event. The idea of starting slow is crucial. Build up slowly.

The prescriptions I was talking about were hydroxyzine and/or clonidine *both for anxiety). They do not have withdrawal or many side effects. Benzos which are very effective for anxiety but are very addictive and have a nasty withdrawal as well. Most of these have little effect on depression though.

 

One last consideration is the thread called "Summary of Cymbalta Withdrawal" in the Medical Support section. Is is a summary of supplements, diets, prescription meds that members have tried and their results as well as applicable medical research. You might be able to glean some information from that as well.


#36 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,488 posts
  • LocationKent, UK

Posted 04 August 2019 - 08:56 AM

"I prefer to try one individual supplement at a time and find out what helps and what doesn't."

 

Absolutely.


#37 RTE0163

RTE0163

    Member

  • Members
  • PipPip
  • 14 posts

Posted 04 August 2019 - 09:51 AM

Thank you hat...it all makes sense to me. I am looking for a magic bullet and am very depressed and frustrated right now. I told my MD if he told me to stand on my head all day and I'd feel better I would do that. 

 

Not sure what I will do next. I just want my life back. What would be the harm in going back on Cymbalta? A little constipation, low libido. I'll eat more fiber. And never mind libido...right now I can't even make dinner never mind be "in the mood".

 

Also, consider a thread on this site for "Success Stories". You all have been a great help to me, don't get me wrong! But I feel a bit doom and gloom and tend to stay away. I don't really feel like there is a light at the end of the tunnel. 


#38 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,607 posts
  • LocationMissouri

Posted 04 August 2019 - 10:16 AM

The libido issue is called pssd (Post SSRI Sexual Dysfunction and normally disappears within 3 months after your last dose.

 

You might consider the L-theanine or a low dose 5htp if you still want to try a supplement. If you do decide to try L-theanine be sure you get one that is 100% theanine as that is the trade name for the pure L-theanine. It works better.


#39 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,488 posts
  • LocationKent, UK

Posted 04 August 2019 - 11:54 AM

Are you talking suntheanine here Hat?

 

..and the GABA. Crossing of the BBB has long been in debate with studies for and against the theory;

 

https://www.ncbi.nlm...les/PMC4594160/

 

Although those that do find evidence to support do so in small amounts. 


#40 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,607 posts
  • LocationMissouri

Posted 04 August 2019 - 12:26 PM

Good catch IUN. I was thinking Suntheanine but when I type my fingers don't always listen to my brain.  lol

 

You are right on the GABA as well.


#41 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,488 posts
  • LocationKent, UK

Posted 04 August 2019 - 01:49 PM

We'll put it down the Cymbalta, Hat :)

 

A permanent get-out clause!!





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users